Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
1,994 Posts
Discussion Starter · #1 ·
I'm going to the doctor this afternoon, but I wanted to get some advice here too.I am hypothyroid on the yellow pills. For the past 2 weeks though my body has been changing. I am sleeping 14-17 hour days, am ALWAYS thirsty (I measured one day 3 litres on fluid), I still am dehydrated (lips are dry, skin is tight and dry). And I am crabby. I have NEVER in my life been called crabby before, and my boyfriend says in the past 2 weeks I have been REALLY crabby. I am not stressed right now, and with things in my life on an upswing, I shouldn't be. I have been getting some headaches too, and lightheadedness. Oh....and cuts aren't healing fast. My D has slowed down to 2-4 times a day which I am grateful for. But that could also be b/c 3-4 bites of food and I am full. No weight loss though, a bit of weight gain. (less than 5 lbs) I have NO energy whatsoever; not even to go swimming.I THINK that means my thyroid meds need upped, but I can't remember. Any tips?
 

·
Registered
Joined
·
880 Posts
It certainly sounds like your thyroid meds need to be adjusted. Thyroid medications need to be checked on a regular basis because it is common for the dosage to need to be changed.
 

·
Registered
Joined
·
1,994 Posts
Discussion Starter · #3 ·
I last got my thyroid checked 4 weeks ago and they said it was okay. Like you said though, it does need to be checked lots.Mannie, do you know how come when they said my meds were TOO much (making me hyperthyroid in effect) I still didn't lose weight? I sure don't have problems GAINING it, and they said my thyroid was to blame for that.
 

·
Registered
Joined
·
348 Posts
I have an over active thyroid. Is this the same thing? I have been taking Tapazole but it made my White blood cell so low I had to go off and the new pill upsets my stomace and gives me G and C.I treally don't want to take the radioactive iodine. Any suggestions?
 

·
Registered
Joined
·
880 Posts
Auroraheart,I don't know why you aren't losing weight, but I will give you a guess. If this problem of eating 3-4 bites of food and being full has been going on for a while, you may not be eating enough calories. If you eat less than 1000-1200 calories a day (I'm sure it varies depending on weight and height) your body thinks it is fasting and hangs on to every calorie you eat. It goes into sort of a starvation mode and you won't lose weight.Noreen,Is it possible to have part of the thyroidn removed surgically? I don't really know what your alternatives are. I do know my dad did the radioactive iodine thing and he was just fine.
 

·
Registered
Joined
·
1,994 Posts
Discussion Starter · #6 ·
Noreen, I have an underactive thyroid. My Mom has an overactive thyroid though. She had her thyroid done by that thyroid radioactive stuff you described when she was 16. She's 49 now (ooopppss! I didn't say her age!) and she's fine as long as she takes her thyroid pills. I myself take Eltroxin.Mannie, I've wondered if that was the reason I wasn't losing weight. I have IBS D as well, so I wondered if having D all the time was also inhibiting losing weight by the same theory.
 

·
Registered
Joined
·
880 Posts
Aurouraheart,I just had another thought about your situation. I read somewhere where adrenal gland exhaustion can exhibit some of the same symptoms as low thyroid, and that it is something doctors rarely test for. It's a simple saliva test for it, so it's not invasive or anything, so it might be something to mention to your doctor since you just had your thyroid checked a month ago.
 
1 - 7 of 7 Posts
Top